Facebook Pixel
EmpowHER Guest

Bleeding 6 days after taking Plan B

By Anonymous April 1, 2017 - 9:29am
Rate This


I had unprotected sex in the early morning of March 22nd, extremely intoxicated (It was with my boyfriend and very much consensual), and I'm unsure if he finished inside of me or not. The next morning we did it again, but I know for a fact he did not come after that occurrance. I took plan B around 10 am that morning, as I am in between my birth control at this time. My last period began March 16th/March 17th, and yesterday, April 30th I had brown/dark red discharge/blood while wiping. This morning there was dark red blood in the toilet & bright red upon wiping. I'm not supposed to start my period for another 2 weeks, and on my prior occurrances of taking Plan B, I have not bled before. I am beside myself with worry with the fear that I could be pregnant. Could this be the morning after pill or should I be as concerned as I am? Thank you in advance for your help.

Add a Comment2 Comments


Hi, Anon.

Thank you for your question today.

Emergency contraceptives are up to 95% effective when taken as prescribed within the first 24 hours, so the risk is very small. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 3-7 days after taking the medication and may or may not include bleeding or spotting. Not all women get symptoms. If you don’t get your next period within a week of its expected date, test for pregnancy, although the risk is very low. It can cause irregularity in your cycle so be aware of this. The bleeding you are having is likely proof that the ECP has worked.


April 1, 2017 - 11:58am
(reply to Helena)


Thank you so much, I really appreciate it!! I have a little more piece of mind.

April 2, 2017 - 6:40am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!